Alert archive / Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 7, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at May 23, 2012, 5:24 PM EDT for Fairfax County, Loudoun County, Prince William County, Virginia. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2012, 5:24 PM EDT (21:24 UTC)
- Expired
- May 23, 2012, 7:00 PM EDT
- In force
- 96 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fairfax County, VA, Loudoun County, VA, Prince William County, VA
The radar
The Sterling radar (KLWX), 17 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
851 WGUS51 KLWX 232124 FFWLWX VAC059-107-153-232300- /O.NEW.KLWX.FF.W.0007.120523T2124Z-120523T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 524 PM EDT WED MAY 23 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA... SOUTH CENTRAL LOUDOUN COUNTY IN NORTHERN VIRGINIA... WEST CENTRAL FAIRFAX COUNTY IN NORTHERN VIRGINIA... * UNTIL 700 PM EDT * AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN INCLUDE BULL RUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3887 7766 3893 7757 3880 7750 3875 7754 $$ LEE
2 follow-up statements
597 WGUS71 KLWX 232226 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 626 PM EDT WED MAY 23 2012 VAC059-107-153-232300- /O.CON.KLWX.FF.W.0007.000000T0000Z-120523T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PRINCE WILLIAM VA-LOUDOUN VA-FAIRFAX VA- 626 PM EDT WED MAY 23 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR EXTREME WEST CENTRAL FAIRFAX...EXTREME SOUTH CENTRAL LOUDOUN AND NORTHWESTERN PRINCE WILLIAM COUNTIES... AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT HEAVY RAIN FELL OVER AN AREA ALREADY SATURATED FROM HEAVY RAINFALL OVER RECENT DAYS. FURTHER DEVELOPMENT OVER THIS AREA IS POSSIBLE THROUGH THE EVENING HOURS WHICH WOULD CONTINUE THE FLASH FLOOD THREAT. THIS WILL BE REASSESSED BEFORE THE WARNING EXPIRES AT 7 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATHARPIN AND WOOLSEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3887 7766 3893 7757 3880 7750 3875 7754 $$ BAJ
737 WGUS71 KLWX 232255 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 655 PM EDT WED MAY 23 2012 VAC059-107-153-232305- /O.EXP.KLWX.FF.W.0007.000000T0000Z-120523T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PRINCE WILLIAM VA-LOUDOUN VA-FAIRFAX VA- 655 PM EDT WED MAY 23 2012 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM EDT FOR EXTREME WEST CENTRAL FAIRFAX...EXTREME SOUTH CENTRAL LOUDOUN AND NORTHWESTERN PRINCE WILLIAM COUNTIES... LAT...LON 3887 7766 3893 7757 3880 7750 3875 7754 $$ BAJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 23, 3:34 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 23, 3:34 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 334 PM EDT WED MAY 23 2012 .SYNOPSIS... LOW PRESSURE WILL PERSIST OVER THE MID ATLANTIC THROUGH THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FRIDAY THROUGH THE MEMORIAL DAY WEEKEND...BRINGING WELL ABOVE NORMAL TEMPERATURES. && .NEAR TERM /THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL VIRGINIA. THEY STARTED OVER THE BLUE RIDGE AND HAVE DRIFTED WEST OF INTERSTATE 81 FOR THE MOST PART. ANOTHER AREA OF STORMS HAS DEVELOPED FROM WESTMINSTER TO GERMANTOWN...AND RECENTLY JUST EAST OF LEESBURG. THE FOCUS AREA SEEMS TO BE ALONG THE SURFACE TROF AND THIS WILL PROBABLY LIFT NORTH AND WEST THROUGH THE LATE AFTERNOON. THE UPPER LEVEL LOW IS PROVIDING SOME DEFORMATION ALOFT AS IT SHIFTS INTO SOUTHERN VA. THE GROUND HAS BECOME INCREASINGLY SATURATED SO WE WILL WATCH FOR THE DEVELOPMENT OF PERSISTENT RAIN BANDS THROUGH THE EVENING. SO FAR 88D RADAR SHOWS SOME PRETTY GOOD RAIN RATES BUT THEY HAVE BEEN PULSING DOWN FAIRLY QUICKLY. THE HEAVY RAIN COULD CAUSE SOME QUICK PONDING OF WATER IN LOW LYING AREAS THROUGH THE EVENING. WE HAVE HELD OFF ISSUING A BROAD FLASH FLOOD WATCH AS OVERALL COVERAGE HAS BEEN SPOTTY. THE DEFORMATION AXIS MAY REMAIN OVER THE REGION THIS EVENING AND TONIGHT...CONTINUING STEADY RAINFALL. WHERE THE RAIN ENDS LATER TONIGHT AREAS OF FOG WILL BE POSSIBLE AS DEW POINTS REMAIN IN THE 60S. THERE SHOULD BE SOME INCREASE IN STABILITY THURSDAY AS THE UPPER LOW FILLS AND CONTINUES TO LIFT NORTH. BUT SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN AS THE MOISTURE IN THE ATMOSPHERE CONTINUES TO BE RECYCLED FOR ANOTHER DAY. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... SHOWER AND THUNDERSTORM COVERAGE WILL BECOME LESS THURSDAY NIGHT AS THE WEAKENING UPPER LOW/TROUGH SHIFTS NORTH OF THE FORECAST AREA. THE GFS HOLDS ADDITIONAL ENERGY BACK TO THE WEST OVERNIGHT INTO FRIDAY WHICH MAY AID IN ADDITIONAL ISOLATED TO SCATTERED DEVELOPMENT MAINLY OVER THE EAST INTO FRIDAY EVENING. A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL NOSE INTO THE FORECAST AREA FROM THE SOUTHWEST. THIS FEATURE WILL BRING RISING HEIGHTS AND MODERATING TEMPERATURES INTO THE MIDDLE 80S FRIDAY AFTERNOON AND SLIGHTLY MILDER OVERNIGHT LOWS FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL BUILD FURTHER NORTH OVER THE WEEKEND. TEMPERATURES WILL CONTINUE TO MODERATE THROUGH THE UPPER 80S AND POSSIBLY INTO THE LOWER 90S SATURDAY THROUGH MONDAY. THE HEAT...WHEN COMBINED WITH ADDED MOISTURE MAY CAUSE HEAT INDICES TO RISE INTO THE 95-100 DEGREE RANGE FOR THE HOLIDAY WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS THE REGION WILL REMAIN ON THE NORTHERN PERIPHERY OF THE RIDGE AXIS. ADDITIONAL AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MEMORIAL DAY. A COLD FRONT WILL APPROACH FROM THE WEST TUESDAY INTO WEDNESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR EXPECTED THIS AFTERNOON AND EVENING IN GENERAL BUT OCNL MVFR CIGS BKN030CB POSSIBLE IN ISOLD TS AT THE KIAD...KBWI AND KDCA TERMINALS. THE AIR MASS REMAINS UNSTABLE AND SCT TO OCNL -SHRA/-TS POSSIBLE UNTIL 01Z. CB TOPS TO FL350 AND VRB SFC WINDS G25KT ALSO POSSIBLE. VFR -SHRA BKN050 POSSIBLE OVERNIGHT. THERE IS THEN THE POTENTIAL FOR LOW STRATUS AND FOG DEVELOPMENT OVERNIGHT WITH POSSIBLE MVFR 3SM BR. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED THURSDAY WITH LESS COVERAGE ON FRIDAY AND SATURDAY. ANY STORM THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY OUTFLOW WINDS. HIGH PRESSURE BUILDS IN OVER THE HOLIDAY WEEKEND WITH MOSTLY VFR EXPECTED ALTHOUGH ISOLATED TO SCATTERED STORMS COULD STILL DEVELOP. && .MARINE... WITH LOPRES IN VICINITY...LGT SE WINDS WILL DOMINATE...THO SPEEDS TWD 15 KTS PSBL THIS EVE AS LLVL INCRS. NUM SHWRS/TSTMS XPCD THIS AFTN/EVE...WITH LOCALLY GUSTY WINDS. MORE TS PSBL THURSDAY. WINDS MAY BE GUSTY NEAR ANY SHOWERS OR THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE WATERS EACH AFTERNOON FROM FRIDAY THROUGH THE MEMORIAL DAY WEEKEND. ANY STORM THAT DOES DEVELOP COULD PRODUCE GUSTY OUTFLOW WINDS AND LOCALLY HEAVY RAINFALL. && .TIDES/COASTAL FLOODING... ANOMALIES RMN AROUND 0.5 FT ABV NRML...A MAGNITUDE THAT SHUD NOT BE SUFFICIENT TO INDUCE TIDAL INUNDATION TONIGHT OR THURSDAY. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...SDG NEAR TERM...SDG SHORT TERM...KRW LONG TERM...KRW AVIATION...SDG/KRW MARINE...SDG/KRW TIDES/COASTAL FLOODING...SDG
Hazardous weather outlook, May 23, 10:33 AM EDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1033 AM EDT WED MAY 23 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 241045- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1033 AM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT MORE RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING IN AREAS THAT HAVE RECEIVED HEAVY RAIN RECENTLY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT OUTLOOK: TEMPERATURES ABOVE 90 DEGREES WITH HEAT INDEX VALUES FROM 95 TO 100 ARE LIKELY THIS MEMORIAL DAY WEEKEND. TAKE CARE AND PREPARE FOR THE HEAT IF YOU PLAN TO ATTEND ONE OF THE NUMEROUS OUTDOOR EVENTS. DRINK PLENTY OF WATER AND DRESS IN LIGHTWEIGHT AND LOOSE FITTING CLOTHES. GET INTO THE SHADE WHEN POSSIBLE AND LIMIT PHYSICAL EXERTION. THIS IS ALSO A GOOD TIME TO MAKE SURE THOSE AIR CONDITIONERS ARE IN GOOD WORKING ORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE FORWARD ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-241045- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1033 AM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT MORE RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING IN AREAS THAT HAVE RECEIVED HEAVY RAIN RECENTLY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT OUTLOOK (EAST OF THE BLUE RIDGE): TEMPERATURES ABOVE 90 DEGREES WITH HEAT INDEX VALUES FROM 95 TO 100 ARE LIKELY THIS MEMORIAL DAY WEEKEND. TAKE CARE AND PREPARE FOR THE HEAT IF YOU PLAN TO ATTEND ONE OF THE NUMEROUS OUTDOOR EVENTS. DRINK PLENTY OF WATER AND DRESS IN LIGHTWEIGHT AND LOOSE FITTING CLOTHES. GET INTO THE SHADE WHEN POSSIBLE AND LIMIT PHYSICAL EXERTION. THIS IS ALSO A GOOD TIME TO MAKE SURE THOSE AIR CONDITIONERS ARE IN GOOD WORKING ORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE FORWARD ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 23, 4:07 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 407 PM EDT WED MAY 23 2012 MDZ005-006-232030- CARROLL MD-NORTHERN BALTIMORE MD- 407 PM EDT WED MAY 23 2012 ...STRONG THUNDERSTORM TO AFFECT CARROLL AND NORTHERN BALTIMORE COUNTIES... AT 407 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF UPPERCO...MOVING WEST AT 5 MPH. LOCATIONS IMPACTED INCLUDE HAMPSTEAD...MANCHESTER AND WESTMINSTER. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. SMALL HAIL AND WIND GUSTS OF 40 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3959 7704 3972 7695 3964 7676 3951 7685 TIME...MOT...LOC 2007Z 111DEG 3KT 3958 7686 BAJ
Special weather statement, May 23, 4:29 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
429 PM EDT WED MAY 23 2012
MDZ009-VAZ042-053-232100-
MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA-
429 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS TO AFFECT MONTGOMERY...LOUDOUN AND FAIRFAX
COUNTIES...
AT 429 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM GLENMONT TO 2 MILES NORTHEAST OF CONGRESSIONAL
MANOR TO THE AMERICAN LEGION BRIDGE...MOVING NORTHWEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE ASPEN HILL...POTOMAC...ROCKVILLE...GREAT
FALLS...NORTH POTOMAC...GAITHERSBURG AND LOWES ISLAND.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3905 7703 3893 7721 3906 7739 3914 7732
3925 7714
TIME...MOT...LOC 2029Z 133DEG 9KT 3907 7706 3902 7714
3896 7719
BAJSpecial weather statement, May 23, 4:32 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
432 PM EDT WED MAY 23 2012
VAZ042-052-232100-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-LOUDOUN VA-
432 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS TO AFFECT FAR NORTHERN PRINCE WILLIAM AND
EASTERN LOUDOUN COUNTIES...
AT 431 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM STERLING TO CATHARPIN...MOVING NORTHWEST AT 5
MPH.
LOCATIONS IMPACTED INCLUDE COUNTRYSIDE...ARCOLA...ASHBURN...
BRAMBLETON...BROADLANDS AND OATLANDS.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3904 7736 3891 7747 3886 7753 3883 7753
3882 7754 3895 7766 3910 7758
TIME...MOT...LOC 2031Z 135DEG 5KT 3901 7745 3886 7757
BAJSpecial weather statement, May 23, 5:09 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
509 PM EDT WED MAY 23 2012
VAZ030-031-042-501-WVZ053-232145-
WARREN VA-CLARKE VA-JEFFERSON WV-NORTHERN FAUQUIER VA-LOUDOUN VA-
509 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS TO AFFECT WARREN...CLARKE...JEFFERSON...
NORTHERN FAUQUIER AND LOUDOUN COUNTIES...
AT 509 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES EAST OF WICKLIFFE TO UPPERVILLE TO
MARKHAM...MOVING NORTHWEST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE BERRYVILLE AND FRONT ROYAL.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3920 7774 3897 7777 3883 7798 3889 7822
3911 7807 3929 7799
TIME...MOT...LOC 2109Z 121DEG 4KT 3916 7785 3901 7787
3890 7800
BAJSpecial weather statement, May 23, 5:18 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
518 PM EDT WED MAY 23 2012
VAZ042-052-053-501-232145-
NORTHERN FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
LOUDOUN VA-FAIRFAX VA-
518 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS TO AFFECT NORTHERN FAUQUIER...PRINCE
WILLIAM...LOUDOUN AND FAIRFAX COUNTIES...
AT 518 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTH OF ALDIE TO CATHARPIN TO SUDLEY...
MOVING NORTHWEST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE ARCOLA AND ALDIE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THESE STORMS.
WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3902 7773 3901 7768 3895 7753 3879 7748
3880 7767 3890 7776
TIME...MOT...LOC 2118Z 154DEG 4KT 3893 7766 3886 7758
3880 7750
BAJSpecial weather statement, May 23, 5:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 524 PM EDT WED MAY 23 2012 VAZ042-052-053-232200- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-LOUDOUN VA-FAIRFAX VA- 524 PM EDT WED MAY 23 2012 ...STRONG THUNDERSTORMS TO AFFECT PRINCE WILLIAM...LOUDOUN AND FAIRFAX COUNTIES... AT 524 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF CATHARPIN TO SUDLEY...MOVING NORTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE ARCOLA. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN BE EXPECTED WITH THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORMS HAVE PASSED. && LAT...LON 3896 7752 3880 7747 3875 7758 3890 7768 TIME...MOT...LOC 2124Z 172DEG 8KT 3888 7760 3881 7751 BAJ
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:28 PM EDT | Flash Flood Warning | LWX | Page, Rockingham | 3 hr |
| May 22, 10:56 PM EDT | Special Weather Statement | LWX | Orange | 34 min |
| May 22, 11:00 PM EDT | Special Weather Statement | LWX | Clarke, Rappahannock, Warren | 30 min |
| May 23, 12:15 AM EDT | Special Weather Statement | LWX | City of Fredericksburg | 30 min |
| May 23, 12:29 AM EDT | Special Weather Statement | LWX | Fairfax, City of Fairfax | 61 min |
| May 23, 12:30 AM EDT | Special Weather Statement | LWX | Prince William, City of Manassas, City of Manassas Park | 60 min |
| May 23, 12:46 AM EDT | Flash Flood Warning | LWX | Fauquier, Prince William, City of Manassas, City of Manassas Park | 3 hr |
| May 23, 1:49 AM EDT | Special Weather Statement | LWX | Fairfax, City of Alexandria, City of Fairfax | 56 min |
| May 23, 4:07 AM EDT | Areal Flood Warning | LWX | Prince William, City of Manassas, City of Manassas Park | 6 hr |
| May 23, 4:04 PM EDT | Special Weather Statement | LWX | 26 min | |
| May 23, 4:32 PM EDT | Special Weather Statement | LWX | Loudoun | 28 min |
| May 23, 5:09 PM EDT | Special Weather Statement | LWX | Clarke | 36 min |
| May 23, 5:18 PM EDT | Special Weather Statement | LWX | Loudoun | 27 min |
| May 23, 5:24 PM EDT | Special Weather Statement | LWX | City of Manassas | 36 min |
| May 23, 5:26 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 34 min |
| May 23, 5:50 PM EDT | Special Weather Statement | LWX | Loudoun | 25 min |
| May 23, 6:01 PM EDT | Special Weather Statement | LWX | Fairfax, City of Fairfax, City of Falls Church | 29 min |
| May 23, 6:10 PM EDT | Special Weather Statement | LWX | Rappahannock | 35 min |
| May 23, 6:33 PM EDT | Special Weather Statement | LWX | Frederick | 27 min |
| May 23, 6:59 PM EDT | Special Weather Statement | LWX | Fauquier | 31 min |
| May 23, 7:24 PM EDT | Special Weather Statement | LWX | Prince William | 36 min |
| May 23, 7:37 PM EDT | Special Weather Statement | LWX | Fauquier | 23 min |
| May 23, 7:39 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 36 min |
| May 23, 7:53 PM EDT | Flash Flood Warning | LWX | Fauquier, Prince William, City of Manassas, City of Manassas Park | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.